MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-210K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
In the literature titled ¿safety and efficacy of cold snare polypectomy without submucosal injection for large sessile serrated lesions: a prospective study,¿ patients experienced immediate post-polypectomy bleeding during cold snare polypectomy (csp) procedures using olympus devices.Case with patient identifier (b)(6) reports fb-210k used in the procedures.Case with patient identifier (b)(6) reports pcf-q260azi used in the procedures.Case with patient identifier (b)(6) reports pcf-h290zi used in the procedures.Study background/aim: cold snare polypectomy (csp) has become the standard resection method for small colorectal polyps (<10 mm).Sessile serrated lesions (ssl) have low prevalence of advanced histology irrespective of size, and thus could be amenable to csp.This study evaluated the safety and efficacy of csp for ssls =10 mm.Methods: between november 2018 and january 2020, we prospectively enrolled 300 consecutive patients who underwent csp for 474 ssls =10 mm.To delineate ssl borders, indigo carmine chromoendoscopy and/or image-enhanced endoscopy was conducted.Piecemeal csp (pcsp) was performed in cases where en-bloc resection was difficult.Biopsy specimens were obtained from the margins of the post-polypectomy defect to confirm complete resection.Surveillance colonoscopy was performed to screen for local recurrence results: all lesions were successfully resected using csp without submucosal injection.The median diameter of the resected lesions was 14 mm, and pcsp was used to resect 106 (22%) lesions.Post-polypectomy biopsies revealed residual serrated tissue in only one case (0.2%).Adverse events included immediate bleeding in 8 (3%) patients; no delayed bleeding events occurred, irrespective of the use of antithrombotic drugs.During a 7-month median follow-up period, surveillance colonoscopies were performed for 384 lesions (81%), and no local recurrences were detected.Conclusion: csp without submucosal injection is a safe and effective treatment for ssls =10 mm.Although ipb occurred in 8 (3%) patients, it was successfully managed by clipping.Dppb did not occur in any of the cases despite the enrollment of 35 patients receiving antithrombotic therapy (an antiplatelet agent in 22 patients, an anticoagulant in 9 patients, and both in 4 patients).No other adverse events, including perforation or post-polypectomy syndrome, occurred.There is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
This report is being submitted to provide information described in the literature and investigation findings.The device referenced in this report was not returned to olympus for physical evaluation.There was no report of olympus device malfunction described in this literature.The lot number was not provided; therefore, a device history record could not be reviewed.It should be noted however, olympus does not ship any device that doesn¿t meet all design and safety specifications.The definitive cause of the reproted event could not be conclusively identified.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14269565
Report Number8010047-2022-07415
Device Sequence Number14562561
Product Code FCL
UDI-Device Identifier04953170031007
UDI-Public04953170031007
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-210K
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2022
Initial Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown